Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking medicine for cholesterol and BP. Heart rate and bp normal. Will it be safe to stop seloken?

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have been taking Seloken 25mg for the last 2years as per the prescription of the doctor.I do not have B P problem.Once while checking my ECG,the doctor found my heart beat 92 & he orescribed this medicine.He is prescribing this for every six months.Along with this I am taking a medicine for Cholestrol as my tryglyceride level was a little higher than the permissible limit.My BP is 120/80,,130/84,130/70.Earlier to taking this medicine once my BP measured 130/92.Now my question is whether I should continue with this medicine or whether I can stop taking this.Some time Seloken 25 is not available with the Govt Health Scheme.they prescribe substitute medicine like Prolomet 12.5etc.Whether it is allright to take this.The present dosage Is 12.5mg twice a day.
Posted Mon, 11 Mar 2013 in General Health
Answered by Dr. Sudhir Kumar 7 minutes later

Thank you for posting your query. I appreciate your intelligent question and reasoning.

All your BP recordings are normal, except once when the diastolic BP was 92 mmHg. The normal BP for you is 160/90 mmHg or less.

Heart Beat of 92/min is also normal (normal range is 60-100 per minute).

So, in my opinion, you do not require Seloken.

After stopping the medicine, you may check your BP and pulse rate for 10 days. If they remain normal, there is no need to worry. However, if you find that either your BP or pulse rate rises above normal (as mentioned above), you may restart Seloken.

Seloken and prolomet are same medicines (metoprolol).

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD (Medicine) DM (Neurology)
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor